IV drip dose error - page 3
I work in an ICU setting in the nights. My patient who is intubated was on a Fentanyl drip at the rate of 150 mcg, for the whole shift. Just at the end of the shift since I had to turn my patient i... Read More
0Jun 27, '11 by funkywomanLearn a lesson, take it seriously because it was an error. Realize that NO HARM came to the patient and don't beat yourself up about it. Learn and move on.
- Click Here To Get More Topics Like This! Get the hottest topics and toons in your inbox.
0Jul 3, '11 by wanderlust99I screwed up one time on a drip and could have KILLED my patient with a pressor and putting in the wrong rate(that was VERY high is all I'll say). It was horrible. I think I shook and was in a state of shock for several days. I was hysterical crying home. It was the end of the shift, I was busy all day and just worn out. Nonstop. I think that's why I made the error, I wasn't thinking clearly and was rushed.
I think it just shows what a great nurse you are that you're so concerned about this, b/c yes maybe you're patient would have been agitated & possibly self extubate, but really a smaller dose of Fentanly for an hour or two is not the end of the world.
A lot of hospitals utilize tools where you can report this. Maybe if you do, your management will really enforce the change of shift drip checks and that nurse would have known it's not a possibility to skip the change of shift drip check. I know where I currently work, the change of shift drip check is not done at all (I'm on a travel assignment).